can blood pressure pills cause mood swings and depression?

I am a 30 year old male who just started taking bp meds called metoprolol and lately i just have been having anxiety and sometimes crying spells is that common in those kind of meds or is it something else? I don't want to talk to my doctor about it and it's making me wonder no rude answers and dumb answers plz!! thanx

7 Answers

Relevance
  • 3 years ago

    No, those are not side effects of metoprolol.

  • Tavy
    Lv 7
    3 years ago

    I have had no side affects with beta blockers except for cold hands and feet. They don't work on the brain but the heart.

    So your symptoms are not caused by them.

  • 3 years ago

    Well i don't know what beta blockers can do, but there are side effects to them. I taken then before but everyone reacts differently

  • 3 years ago

    Beta Blockers can cause very negative side effects in many people. Check out the People's Pharmacy site and do your own research into the side effects.

    https://www.peoplespharmacy.com/

    Any time you are prescribed a drug, do your own research into its effects and side effects. Doctors prescribe meds for people based on a one size fits all approach. You have to be sure the med fits you.

  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    3 years ago

    It may well be an adverse reaction. I once took Xanax and had panic attacks. It took hours for the effects to go away.

  • 3 years ago

    Metoprolol is actually occasionally prescribed to help with social anxiety- say for giving a speech or group presentation. It should not cause you to feel tense; it's beta blocker that slows the heart rate and lowers blood pressure. It's one of the more commonly prescribed meds.

    That said, people can have varied reactions to medications. You should discuss your side effects with the prescribing physician.

  • 3 years ago

    The following webpage lists the following as side-effects to the taking of metoprolol, sir:

    "Metoprolol side effects

    Get emergency medical help if you have any signs of an allergic reaction to metoprolol: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

    Call your doctor at once if you have:

    > very slow heartbeats;

    > a light-headed feeling, like you might pass out;

    > shortness of breath (even with mild exertion), swelling, rapid weight gain; or

    > cold feeling in your hands and feet.

    Common metoprolol side effects may include:

    > dizziness, tired feeling;

    > confusion, memory problems;

    > nightmares, trouble sleeping;

    > diarrhea; or

    > mild itching or rash.

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088."

Still have questions? Get your answers by asking now.